Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 611, NWS Norman, OK

June 13, 2003Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2003, 1:22 AM CDT for Tillman County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2003, 1:22 AM CDT (06:22 UTC)
Expired
Jun 13, 2003, 2:00 AM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Tillman County, OK

The radar

The Altus AFB radar (KFDR), 5 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:10 AM CDTSevere Thunderstorm WatchSPC5 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:56 PM CDT, 10 hours 26 minutes earlier.

Area forecast discussion, Jun 12, 2:56 PM CDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
256 PM CDT THU JUN 12 2003

THE THUNDERSTORMS THAT DEVELOPED THIS MORNING CONTINUE TO MOVE OFF
TO THE SOUTHEAST...WITH ASSOCIATED CLOUDS QUICKLY DIMINISHING ACROSS
MUCH OF THE AREA. A DRYLINE WAS FROM LUBBOCK EASTWARD TO NEAR
CHILDRESS THEN SOUTHWARD TO SWEETWATER TO WEST OF SAN ANGELO...WITH
A SFC LOW OVER LUBBOCK. AN OUTFLOW BOUNDARY WAS LOCATED ACROSS NORTH
TEXAS. THE VERY UNSTABLE AIR HAS BEGUN TO MOVE BACK NORTH AHEAD OF
THE DRYLINE BRINGING 70 DEWPTS INTO TEXAS AND SOUTHWEST OK ZONES.
THE 18Z SOUNDING SHOWS A CAP IN PLACE OVER THE AREA...HOWEVER WITH
THE AFTN HEATING AND DRYLINE THINK THIS WILL BE BROKEN. EXPECT
CONVECTION TO INITIATE ALONG AND AHEAD OF DRYLINE AND THEN MOVE INTO
FA. CONVECTION IS EXPECTED TO ONCE AGAIN DEVELOP INTO A CLUSTER/S OF
STORMS. THERE IS A CHANCE OF ANOTHER ROUND OF THUNDERSTORMS LATE
TONIGHT/EARLY MORNING AS STORMS DEVELOP IN THE HIGH PLAINS DUE TO
UPSLOPE FLOW AND EVENTUALLY MOVE INTO THE AREA. HEAVY RAINS COULD
CAUSE FLOODING PROBLEMS AGAIN THIS AFTN/TONIGHT...BUT DUE TO
UNCERTAINTY OF AREA THAT WILL BE AFFECTED WILL HOLD OFF ON
ISSUING FLASH FLOOD WATCH AND LET LATER SHIFTS MONITOR UNLESS THINGS
CHANGE BEFORE ISSUANCE TIME.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE FRIDAY AFTN
THRU OVERNIGHT AS AN UPR LVL LOW APPROACHES THE CENTRAL U.S. A COLD
FRONT IS PROGGED TO MOVE THRU THE AREA OVER THE WEEKEND AS UPR LVL
PATTERN MAKES A SHIFT TO NORTHWEST FLOW. THE CHANCE FOR SHOWERS AND
THUNDERSTORMS CONTINUES THRU THE MIDDLE OF NEXT WEEK. DID NOT MAKE
ANY MAJOR CHANGES TO EXTENDED PERIODS.

PRELIMINARY NUMBERS...
OKC   65   88   68   85  / 60   40   50   30
HBR   64   92   68   87  / 60   40   50   30
SPS   65   93   69   89  / 60   40   50   30
GAG   63   87   63   85  / 50   40   40   30
PNC   65   85   66   84  / 60   40   40   30
DUA   67   89   70   86  / 60   40   50   30

FORECAST ID = 25

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jun 12, 11:53 AM CDT, 13 hours 29 minutes before
OKZ004>048-050>052-TXZ083>090-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHERN...CENTRAL...AND
SOUTHERN OKLAHOMA.

LOCATIONS...
THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM ERICK...TO
LAWTON...TO RYAN. THE SLIGHT RISK AREA INCLUDES THE REST OF THE
FORECAST AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
THROUGH OVERNIGHT.

IMPACTS...
THE PRIMARY CONCERN WILL BE VERY LARGE HAIL...POSSIBLY GOLFBALL SIZE
OR LARGER...WHICH COULD DAMAGE VEGETATION...AUTOMOBILES...AND OTHER
PERSONAL PROPERTY.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT.

DISCUSSION...
A DRYLINE DEVELOPING IN CENTRAL AND SOUTHERN PORTIONS OF THE TEXAS
PANHANDLE IS EXPECTED TO MOVE TO A CHILDRESS...TO ABILINE LINE BY
LATE AFTERNOON. MOIST AND EXTREMELY UNSTABLE AIR WILL CONTINUE TO
MOVE NORTHWARD AHEAD OF THE DRYLINE...WEAKENING THE CAPPING
INVERSION...WITH THUNDERSTORM DEVELOPMENT EXPECTED ALONG THE DRYLINE
BY LATE AFTERNOON. ALTHOUGH VERTICAL WIND SHEAR WILL NOT BE THAT
STRONG...EXTREMELY UNSTABLE AIR WILL SUPPORT THE POTENTIAL FOR
SUPERCELLS ACROSS THE MODERATE RISK AREA.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATE TODAY...NORTH
OF THE DRYLINE...FROM THE NORTHERN TEXAS PANHANDLE...NORTHWARD INTO
COLORADO.

DURING THE EVENING AND OVERNIGHT HOURS...THESE THUNDERSTORMS SHOULD
EVOLVE INTO ONE OR MORE CLUSTERS...WHICH SHOULD MOVE THROUGH THE
AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAIN REMAINS A GOOD BET WITH ANY THUNDERSTORMS THAT DEVELOP
THIS AFTERNOON AND TONIGHT. DUE TO RECENT RAINFALL AND WET
GROUND...THE POTENTIAL CONTINUES FOR RAPID RUNOFF AND ASSOCIATED
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT OVER WESTERN NORTH TEXAS AND MUCH OF SOUTHERN AND CENTRAL
OKLAHOMA...AND A SLIGHT RISK DURING THIS PERIOD ACROSS NORTHERN
OKLAHOMA. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES AREAWIDE
SATURDAY AND SATURDAY NIGHT. THUNDERSTORM CHANCES WILL CONTINUE
AREAWIDE EACH DAY THROUGH EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
RECENT RAINFALL...ALONG WITH PROSPECTS FOR ADDITIONAL WIDESPREAD
RAIN OVER THE NEXT SEVERAL DAYS...WILL INCREASE THE POTENTIAL FOR
FLOODING OF RIVERS AND STREAMS THROUGH THE WEEKEND...AND POSSIBLY
INTO EARLY NEXT WEEK. DETAILS CAN BE FOUND IN A FLOOD POTENTIAL
OUTLOOK ISSUED BY THIS OFFICE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

NOTE...FLOOD POTENTIAL OUTLOOK CAN BE FOUND UNDER PRODUCT ID
OKCESFOKC.
JAMES

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:59 AM CDTSevere Thunderstorm WarningOUNTillman61 min
Jun 13, 3:03 AM CDTSevere Thunderstorm WarningOUNTillman57 min
Jun 13, 4:06 AM CDTSevere Thunderstorm WarningOUNTillman54 min
Jun 13, 5:07 AM CDTSevere Thunderstorm WarningOUNKiowa, Washita38 min
Jun 13, 5:42 AM CDTFlash Flood WarningOUNKiowa3 hr
Jun 13, 6:10 AM CDTSevere Thunderstorm WarningOUNCaddo50 min
Jun 13, 6:29 AM CDTSevere Thunderstorm WarningOUNGrady46 min
Jun 13, 8:24 AM CDTSevere Thunderstorm WarningOUNSeminole51 min
Jun 13, 8:41 AM CDTSevere Thunderstorm WarningOUNHughes49 min
Jun 12, 11:35 PM CDTSevere Thunderstorm WarningOUNClay40 min
Jun 12, 11:43 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita47 min
Jun 13, 12:28 AM CDTSevere Thunderstorm WarningOUNWichita47 min
Jun 13, 7:18 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.